MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION WOLVERINE CORONARY CUTTING BALLOON; CATHETER, PERCUTANEOUS TRANSLUMINAL CORONARY ANGIOPLASTY (PTCA), CUTTING/SCORING

BOSTON SCIENTIFIC CORPORATION WOLVERINE CORONARY CUTTING BALLOON; CATHETER, PERCUTANEOUS TRANSLUMINAL CORONARY ANGIOPLASTY (PTCA), CUTTING/SCORING
Model Number 3854
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 08/20/2020
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that shaft break occurred.A 10mm x 2.00mm wolverine coronary cutting balloon was selected for use.During procedure, while trying to advance into the lesion the shaft was severely bent.Subsequently, the device was removed and the shaft broke in attempt to straighten the device.The shaft was damage at the proximal section of the catheter that was outside the hemostasis valve.They used guidezilla ii and threader to get enough luminal gain to get the balloon delivered but nothing worked.The patient was taken off the table after reaching maximum safe contrast total and did not receive any further treatment other than plain out balloon angioplasty, but might be brought back to re-attempt if needed.
 
Additional Manufacturer Narrative
Device evaluated by manufacturer: the device was returned for analysis.A visual and tactile examination identified a complete break in the hypotube of the device.The break was located at approximately 190mm distal to the strain relief.The hypotube was also noted to be kinked at more than one location along its length.This type of damage is consistent with excessive force being applied to the delivery system.A visual examination identified that the balloon was not subjected to positive pressure.An examination of the balloon identified no issues which could potentially have contributed to this complaint.A visual and microscopic examination identified no damage to the tip, markerbands or blades of the device.All blades were present and fully bonded to the balloon material.No other issues were identified during the product analysis.
 
Event or Problem Description

Brand Name
WOLVERINE CORONARY CUTTING BALLOON
Common Device Name
CATHETER, PERCUTANEOUS TRANSLUMINAL CORONARY ANGIOPLASTY (PTCA), CUTTING/SCORING
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
MDR Report Key10535086
Report Number2134265-2020-12420
Device Sequence Number16442155
Product Code NWX
UDI-Device Identifier08714729888222
UDI-Public08714729888222
Combination Product (Y/N)N
Initial Reporter StateCO
Initial Reporter CountryUS
PMA/510(K) Number
P950020
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 11/03/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/11/2021
Device Model Number3854
Device Catalogue Number3854
Device Lot Number0023939934
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/21/2020
Initial Date Received by Manufacturer 08/20/2020
Supplement Date Received by Manufacturer10/12/2020
Initial Report FDA Received Date09/15/2020
Supplement Report FDA Received Date11/03/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
GUIDE CATHETER EXTENSION - GUIDEZILLA; GUIDE CATHETER EXTENSION - GUIDEZILLA; MICRO DILATATION CATHETER - THREADER; MICRO DILATATION CATHETER - THREADER; GUIDE CATHETER EXTENSION - GUIDEZILLA.; MICRO DILATATION CATHETER - THREADER.
Patient Age66 YR